MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X60ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X60ML; STENT, ILIAC
Catalog Number C08060ML
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was enrolled in a clinical study and had two (2 each) smart control stents implanted successfully during the study index procedure with no reported issue: a smart control iliac 8 x 60, and a smart control iliac 10 x 40.The target lesion was the distal portion of the left femoral artery (lfa).No target lesion characteristic information including percent stenosis was provided.It was unknown if the two stents that were implanted during the index procedure were implanted in overlapping fashion.Three years eleven months and fourteen days after the index procedure, the patient visited the hospital for a periodic examination and echography was done to the left superficial femoral artery.Then a restenosis in the stent(s) was confirmed.Since the patient have a light symptom, no treatment was applied and will be followed up.It is unknown if angiography was performed to confirm the restenosis.No additional information including target lesion/lesion characteristic information of the reported restenosis event was available.Films were reported to be not available.(b)(4): the device remains implanted in the patient and is not available for inspection.Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.Based on the information provided and the inability to assign or determine a root cause, no corrective actions will be taken at this time.(b)(4): the device remains implanted in the patient and is not available for inspection.Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.Based on the information provided and the inability to assign or determine a root cause, no corrective actions will be taken at this time.Restenosis is a known potential adverse event associated with implanting peripheral artery stents and is often associated with the progression of peripheral artery/vascular disease.There are possible target lesion/target vessel, patient, and pharmacological factors that may have contributed to the reported event.Without patient films or any additional patient information such as medical regiment, etc., it is not possible to draw a clinical conclusion regarding the reported event.Based on the minimal available information there is no evidence to suggest that the event was design or manufacturing related therefore no corrective action will be taken.Please note that this is the initial/final report for this product.This is one of two products used during the same procedure.Please reference (b)(4).
 
Event or Problem Description
As reported, the patient was enrolled in a clinical study, (b)(6).The patient had two (2 each) smart control stents implanted successfully during the study index procedure with no reported issue: a smart control iliac 8 x 60, and a smart control iliac 10 x 40.The target lesion was the distal portion of the left femoral artery (lfa).No target lesion characteristic information including percent stenosis was provided.Three years eleven months and fourteen days after the index procedure, the patient visited the hospital for a periodic examination and echography was done to the left superficial femoral artery.Then a restenosis in the stent(s) was confirmed.Since the patient have a light symptom, no treatment was applied and will be followed up.The patient was not recovered.The relevancy with the product: none (primary disease).The relevancy with the procedure: none (primary disease).Additional information received confirmed that the target lesion for the patient¿s index procedure was the distal portion of the left femoral artery.It was unknown if the two stents that were implanted during the index procedure were implanted in overlapping fashion.The light symptoms the patient experienced prior to the periodic examination were reported to be symptoms caused by restenosis in the left superficial femoral artery with the stent(s).It is unknown if angiography was performed to confirm the restenosis.Films were reported to be not available.Additional information was requested but was reported to be unknown.No additional information including target lesion/lesion characteristic information of the reported restenosis event was available.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, g4,g7 and h2 have been updated accordingly.Section b5: addendum for additional information received:approximately eleven months after the index procedure additional information obtained states that the patient had target lesion restenosis(revascularization).The patient recovered on the same day.The event was reported to be serious.There were no reported anomalies with the product.This event was reported to be relevant to the product.The stent was occluded.Endovascular treatment of plain old balloon angioplasty (poba) was performed.Claudication symptoms were confirmed and target lesion revascularization (tlr) was performed.The patient code for this new event remains the same as that which has already been reported.As reported, the patient was enrolled in a clinical study, japan smart pms for sfa.The patient had two (2 each) smart control stents implanted successfully during the study index procedure with no reported issue: a smart control iliac 8 x 60, and a smart control iliac 10 x 40.The target lesion was the distal portion of the left femoral artery (lfa).No target lesion characteristic information including percent stenosis was provided.It was unknown if the two stents that were implanted during the index procedure were implanted in overlapping fashion.Three years eleven months and fourteen days after the index procedure, the patient visited the hospital for a periodic examination and echography was done to the left superficial femoral artery.Then a restenosis in the stent(s) was confirmed.Since the patient have a light symptom, no treatment was applied and will be followed up.The event was reported to be unrelated to the product and the procedure.The light symptoms the patient experienced prior to the periodic examination were reported to be symptoms caused by restenosis in the left superficial femoral artery with the stent(s).It is unknown if angiography was performed to confirm the restenosis.Films were reported to be not available.Additional information was requested but was reported to be unknown.No additional information including target lesion/lesion characteristic information of the reported restenosis event was available.Approximately eleven months after the index procedure additional information obtained states that the patient had target lesion restenosis(revascularization).The patient recovered on the same day.The event was reported to be serious.There were no reported anomalies with the product.This event was reported to be relevant to the product.The stent was occluded.Endovascular treatment of plain old balloon angioplasty (poba) was performed.Claudication symptoms were confirmed and target lesion revascularization (tlr) was performed.Case- (b)(4): the device remains implanted in the patient and is not available for inspection.Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.Based on the information provided and the inability to assign or determine a root cause, no corrective actions will be taken at this time.Restenosis is a known potential adverse event associated with implanting peripheral artery stents and is often associated with the progression of peripheral artery/vascular disease.There are possible target lesion/target vessel, patient, and pharmacological factors that may have contributed to the reported event.Without patient films or any additional patient information such as medical regiment, etc., it is not possible to draw a clinical conclusion regarding the reported event.Based on the minimal available information there is no evidence to suggest that the event was design or manufacturing related therefore no corrective action will be taken.This is one of two products involved with the reported event and the associated manufacturer report numbers are (b)(4) and (b)(4).

Brand Name
SMART CONTROL, ILIAC 8X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6911747
Report Number9616099-2017-01481
Device Sequence Number18859077
Product Code NIO
UDI-Device Identifier20705032024133
UDI-Public20705032024133
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Catalogue NumberC08060ML
Device Lot Number15817156
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/12/2017
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING SHEATH: 6FRGUIDEWIRE: 0.014; GUIDING SHEATH: 6FRGUIDEWIRE: 0.014
Outcome Attributed to Adverse Event Life Threatening;
Patient Age62 YR
Patient Weight74